Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2013, Article ID 505108, 11 pages
http://dx.doi.org/10.1155/2013/505108
Research Article

Free Boundary Value Problem for the One-Dimensional Compressible Navier-Stokes Equations with Density-Dependent Viscosity and Discontinuous Initial Data

1College of Mathematics and Information Science, North China University of Water Resources and Electric Power, Zhengzhou 450011, China
2Institute of Atmospheric Physics, Chinese Academy of Sciences, Beijing 100029, China
3School of Mathematics and Statistics, Northeast Normal University, Changchun 130024, China

Received 9 February 2013; Accepted 6 June 2013

Academic Editor: Nazim Idrisoglu Mahmudov

Copyright © 2013 Ruxu Lian and Guojing Zhang. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. D. Hoff, “Construction of solutions for compressible, isentropic Navier-Stokes equations in one space dimension with nonsmooth initial data,” Proceedings of the Royal Society of Edinburgh A, vol. 103, no. 3-4, pp. 301–315, 1986. View at Publisher · View at Google Scholar · View at MathSciNet
  2. D. Hoff, “Global existence for 1D, compressible, isentropic Navier-Stokes equations with large initial data,” Transactions of the American Mathematical Society, vol. 303, no. 1, pp. 169–181, 1987. View at Publisher · View at Google Scholar · View at MathSciNet
  3. D. Hoff, “Global well-posedness of the Cauchy problem for the Navier-Stokes equations of nonisentropic flow with discontinuous initial data,” Journal of Differential Equations, vol. 95, no. 1, pp. 33–74, 1992. View at Publisher · View at Google Scholar · View at MathSciNet
  4. D. Hoff, “Spherically symmetric solutions of the Navier-Stokes equations for compressible, isothermal flow with large, discontinuous initial data,” Indiana University Mathematics Journal, vol. 41, no. 4, pp. 1225–1302, 1992. View at Publisher · View at Google Scholar · View at MathSciNet
  5. D. Hoff, “Global solutions of the Navier-Stokes equations for multidimensional compressible flow with discontinuous initial data,” Journal of Differential Equations, vol. 120, no. 1, pp. 215–254, 1995. View at Publisher · View at Google Scholar · View at MathSciNet
  6. D. Hoff, “Strong convergence to global solutions for multidimensional flows of compressible, viscous fluids with polytropic equations of state and discontinuous initial data,” Archive for Rational Mechanics and Analysis, vol. 132, no. 1, pp. 1–14, 1995. View at Publisher · View at Google Scholar · View at MathSciNet
  7. G. Q. Chen, D. Hoff, and K. Trivisa, “Global solutions of the compressible Navier-Stokes equations with large discontinuous initial data,” Communications in Partial Differential Equations, vol. 25, no. 11-12, pp. 2233–2257, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  8. D. Hoff, “Discontinuous solutions of the Navier-Stokes equations for multidimensional flows of heat-conducting fluids,” Archive for Rational Mechanics and Analysis, vol. 139, no. 4, pp. 303–354, 1997. View at Publisher · View at Google Scholar · View at MathSciNet
  9. D. Hoff, “Dynamics of singularity surfaces for compressible, viscous flows in two space dimensions,” Communications on Pure and Applied Mathematics, vol. 55, no. 11, pp. 1365–1407, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  10. D. Fang and T. Zhang, “Global solutions of the Navier-Stokes equations for compressible flow with density-dependent viscosity and discontinuous initial data,” Journal of Differential Equations, vol. 222, no. 1, pp. 63–94, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  11. R. Lian, Z. Guo, and H. L. Li, “Dynamical behaviors for 1D compressible Navier-Stokes equations with density-dependent viscosity,” Journal of Differential Equations, vol. 248, no. 8, pp. 1926–1954, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  12. R. Lian, J. Liu, H. Li, and L. Xiao, “Cauchy problem for the one-dimensional compressible Navier-Stokes equations,” Acta Mathematica Scientia B, vol. 32, no. 1, pp. 315–324, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  13. J. F. Gerbeau and B. Perthame, “Derivation of viscous Saint-Venant system for laminar shallow water; numerical validation,” Discrete and Continuous Dynamical Systems B, vol. 1, no. 1, pp. 89–102, 2001. View at Publisher · View at Google Scholar · View at MathSciNet
  14. F. Marche, “Derivation of a new two-dimensional viscous shallow water model with varying topography, bottom friction and capillary effects,” European Journal of Mechanics B, vol. 26, no. 1, pp. 49–63, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  15. Z. Guo, H. L. Li, and Z. Xin, “Lagrange structure and dynamics for solutions to the spherically symmetric compressible Navier-Stokes equations,” Communications in Mathematical Physics, vol. 309, no. 2, pp. 371–412, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  16. S. Jiang, Z. Xin, and P. Zhang, “Global weak solutions to 1D compressible isentropic Navier-Stokes equations with density-dependent viscosity,” Methods and Applications of Analysis, vol. 12, no. 3, pp. 239–252, 2005. View at Google Scholar · View at MathSciNet
  17. T. P. Liu, Z. Xin, and T. Yang, “Vacuum states for compressible flow,” Discrete and Continuous Dynamical Systems, vol. 4, no. 1, pp. 1–32, 1998. View at Google Scholar · View at MathSciNet
  18. M. Okada, Š. Matušů-Nečasová, and T. Makino, “Free boundary problem for the equation of one-dimensional motion of compressible gas with density-dependent viscosity,” Annali dell'Università di Ferrara Nuova 8, vol. 48, no. 1, pp. 1–20, 2002. View at Google Scholar · View at MathSciNet
  19. S.-W. Vong, T. Yang, and C. Zhu, “Compressible Navier-Stokes equations with degenerate viscosity coefficient and vacuum. II,” Journal of Differential Equations, vol. 192, no. 2, pp. 475–501, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  20. T. Yang, Z. A. Yao, and C. Zhu, “Compressible Navier-Stokes equations with density-dependent viscosity and vacuum,” Communications in Partial Differential Equations, vol. 26, no. 5-6, pp. 965–981, 2001. View at Publisher · View at Google Scholar · View at MathSciNet
  21. T. Yang and H. Zhao, “A vacuum problem for the one-dimensional compressible Navier-Stokes equations with density-dependent viscosity,” Journal of Differential Equations, vol. 184, no. 1, pp. 163–184, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  22. T. Yang and C. Zhu, “Compressible Navier-Stokes equations with degenerate viscosity coefficient and vacuum,” Communications in Mathematical Physics, vol. 230, no. 2, pp. 329–363, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  23. A. Mellet and A. Vasseur, “Existence and uniqueness of global strong solutions for one-dimensional compressible Navier-Stokes equations,” SIAM Journal on Mathematical Analysis, vol. 39, no. 4, pp. 1344–1365, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  24. Z. Guo, Q. Jiu, and Z. Xin, “Spherically symmetric isentropic compressible flows with density-dependent viscosity coefficients,” SIAM Journal on Mathematical Analysis, vol. 39, no. 5, pp. 1402–1427, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  25. Q. Jiu, Y. Wang, and Z. Xin, “Stability of rarefaction waves to the 1D compressible Navier-Stokes equations with density-dependent viscosity,” Communications in Partial Differential Equations, vol. 36, no. 4, pp. 602–634, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  26. Q. Jiu and Z. Xin, “The Cauchy problem for 1D compressible flows with density-dependent viscosity coefficients,” Kinetic and Related Models, vol. 1, no. 2, pp. 313–330, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  27. H. L. Li, J. Li, and Z. Xin, “Vanishing of vacuum states and blow-up phenomena of the compressible Navier-Stokes equations,” Communications in Mathematical Physics, vol. 281, no. 2, pp. 401–444, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  28. Z. Xin, “Blowup of smooth solutions to the compressible Navier-Stokes equation with compact density,” Communications on Pure and Applied Mathematics, vol. 51, no. 3, pp. 229–240, 1998. View at Publisher · View at Google Scholar · View at MathSciNet
  29. D. Hoff and J. Smoller, “Solutions in the large for certain nonlinear parabolic systems,” Annales de l'Institut Henri Poincaré. Analyse Non Linéaire, vol. 2, no. 3, pp. 213–235, 1985. View at Google Scholar · View at MathSciNet